The homology of the Higman–Thompson groups

Research output: Contribution to journalJournal articleResearchpeer-review


We prove that Thompson’s group V is acyclic, answering a 1992 question of Brown in the positive. More generally, we identify the homology of the Higman–Thompson groups V n , r with the homology of the zeroth component of the infinite loop space of the mod n- 1 Moore spectrum. As V = V 2 , 1 , we can deduce that this group is acyclic. Our proof involves establishing homological stability with respect to r, as well as a computation of the algebraic K-theory of the category of finitely generated free Cantor algebras of any type n.

Original languageEnglish
JournalInventiones Mathematicae
Issue number2
Pages (from-to)445–518
Publication statusPublished - 2019

Number of downloads are based on statistics from Google Scholar and

No data available

ID: 223822211